Alert archive / Alabama / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 147, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Nov 18, 2003, 12:55 PM CST for Limestone County, Madison County, Morgan County, Alabama. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2003, 12:55 PM CST (18:55 UTC)
- Expired
- Nov 18, 2003, 2:00 PM CST
- In force
- 65 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
Counties Limestone County, AL, Madison County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 11:58 AM CST, 57 minutes earlier.
Area forecast discussion, Nov 18, 11:58 AM CST, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1158 AM CST TUE NOV 18 2003 .UPDATE... QUICK UPDATE HERE TO REMOVE MENTION OF TORNADO WATCH THAT WILL BE EXPIRING AT NOON. LARGE AREA OF MDT/HVY PCPN TO SLOWLY PUSH WEST TO EAST ACROSS THE AREA THROUGH THE EVENING HOURS. MAIN SEVERE THREAT HOLDING JUST TO OUR SOUTH THUS FAR...WITH THE BIGGEST CONCERN ACROSS OUR AREA BEING LOCALIZED FLOODING AND SOME GUSTY WINDS ACCOMPANYING THE MORE INTENSE PCPN. EXPECT TEMPERATURES TO HOLD STEADY IN THE MID/UPPER 60S FOR THE REMAINDER OF THE AFTN...AND WILL ADJUST DOWNWARD ACCORDINGLY. UPDATE OUT SHORTLY... && .HUN WATCHES/WARNINGS/ADVISORIES... AL...FLOOD WATCH FOR N AL THIS AFTERNOON AND TONIGHT. TN...FLOOD WATCH FOR SOUTHERN MID TN THIS AFTERNOON AND TONIGHT. && MR
Hazardous weather outlook, Nov 18, 5:00 AM CST, 7 hours 55 minutes before
ALZ001>010-016-TNZ076-096-097-181900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 500 AM CST TUE NOV 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE AHEAD OF A COLD FRONT DURING THE DAY. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS OVER 60 MPH AS THE SQUALL LINE PASSES THROUGH. ISOLATED TORNADOES MAY BE POSSIBLE IN ANY STORMS THAT DEVELOP AHEAD OF THE SQUALL LINE. HEAVY RAINFALL WILL ALSO BE A THREAT THIS AFTERNOON AND TONIGHT. RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE COMMON...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THE HIGHER ELEVATIONS ACROSS NORTHEAST ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE MAY ENHANCE RAINFALL AMOUNTS...AND RESULT IN RAPID RUNOFF INTO AREA CREEKS AND STREAMS. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE IN THE EARLY AFTERNOON FOR NORTHWEST ALABAMA...MOVING INTO THE I-65 CORRIDOR DURING THE AFTERNOON AND EARLY EVENING HOURS. THESE STORMS WILL PUSH INTO NORTHEAST ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE THIS EVENING AND EXIT THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)... THE COLD FRONT WILL MOVE THROUGH BY WEDNESDAY MORNING...BRINGING COOLER AND DRIER WEATHER FOR THE REMAINDER OF THE WORK WEEK. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY INTO MONDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NEEDED TODAY THROUGH TONIGHT. PB
In the hours before
Special weather statement, Nov 18, 11:58 AM CST, 57 minutes before
ALZ001>003-181900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1158 AM CST TUE NOV 18 2003 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND WIND ACROSS NORTHWEST ALABAMA... AT NOON...AN AREA OF RAIN...WITH EMBEDDED THUNDERSTORMS...WAS MOVING ACROSS NORTHWEST ALABAMA. MOVEMENT OF THESE SHOWERS AND THUNDERSTORMS IS NORTHEAST AT 30 MPH. AREAS THAT WILL BE AFFECTED THROUGH 1 PM INCLUDE RUSSELLVILLE...AND THE FLORENCE AND MUSCLE SHOALS AREAS. THESE SHOWERS AND THUNDERSTORMS ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN ACROSS NORTHWEST ALABAMA. RAINFALL AMOUNTS UP TO 3/4 OF AN INCH ARE POSSIBLE IN SOME LOCATIONS. WIND GUSTS UP TO 45 MPH ARE ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE MEDIA OUTLET...FOR FURTHER STATEMENTS...WATCHES...OR WARNINGS. 24
Special weather statement, Nov 18, 12:19 PM CST, 36 minutes before
ALZ004-181900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1219 PM CST TUE NOV 18 2003 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND WIND ACROSS LAWRENCE COUNTY... AT 12:15 PM...AN AREA OF RAIN...WITH EMBEDDED THUNDERSTORMS...WAS MOVING ACROSS LAWRENCE COUNTY. MOVEMENT IS TO THE NORTHEAST AT 35 MPH. AREAS THAT WILL BE AFFECTED THROUGH 1 PM INCLUDE MOULTON AND TOWN CREEK. THESE SHOWERS AND THUNDERSTORMS ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN. RAINFALL AMOUNTS UP TO 3/4 OF AN INCH ARE POSSIBLE IN SOME LOCATIONS. WIND GUSTS UP TO 45 MPH CAN ALSO BE EXPECTED. STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE MEDIA OUTLET...FOR FURTHER STATEMENTS...WATCHES...OR WARNINGS. 24
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 12:13 PM CST | Severe Thunderstorm Warning | HUN | Cullman, Limestone, Morgan | 47 min |
| Nov 18, 12:27 PM CST | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence | 48 min |
| Nov 18, 12:40 PM CST | Tornado Warning | HUN | Cullman | 50 min |
| Nov 18, 1:02 PM CST | Severe Thunderstorm Warning | HUN | Marshall | 58 min |
| Nov 18, 1:10 PM CST | Tornado Warning | HUN | Madison | 50 min |
| Nov 18, 1:25 PM CST | Severe Thunderstorm Warning | HUN | Jackson | 50 min |
| Nov 18, 1:40 PM CST | Severe Thunderstorm Warning | HUN | DeKalb | 50 min |
| Nov 18, 2:16 PM CST | Tornado Warning | HUN | DeKalb | 29 min |
| Nov 18, 1:19 PM CST | Severe Thunderstorm Warning | HUN | Lincoln | 41 min |
| Nov 18, 1:47 PM CST | Severe Thunderstorm Warning | HUN | Franklin | 43 min |
| Nov 18, 1:55 PM CST | Flash Flood Warning | HUN | Franklin, Lincoln, Moore | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.